Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Can I undergo fertility treatment while using heparin due to protein S deficiency?

I would like to know if I would be able to use or under go a fertility treatent using drugs while using heparin due to Protein S Deficiency and repeat Pulmonary Ebolism having had three prior C-Sections. Have been having irregular periods of 2-3 times a years since y last C-section delivery in 2006. Have not gotten pregnant since and have been wanting to have my final child (a girl) for the past 4 years with no success.
Asked On : Sat, 26 Jan 2013
Answers:  1 Views:  366
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
OBGYN 's  Response
Hello ,
Thanks for the query,

Protein S levels fall progressively during pregnancy.
Heparin is a drug which reduces chances of clotting and pulmonary embolism.

Drugs like clomiphene citrate can be taken with Heparin.

Protein S deficiency causes 10 fold increased risk of thrombosis.

Venous thromboembolism develops in 60-80% of patients with Protein S deficiency.

So think before you plan for your next pregnancy.

Hope this helps,
Dr Nilofer

Answered: Tue, 29 Jan 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor